MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 11426964
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The reported feedback suggests that there is a failure of safety clamp on iv administration set to be activated on removal of line from alaris system lvp channel.From the reported information there are no indications of serious injury to the patient or user as a result of this incident.
 
Additional Manufacturer Narrative
D.11."additional concomitant product 11426965.A review of the production records for lot 19075574 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Two 11426964 samples were received for investigation with residual fluid within the line; no packaging was received with the sample, however the customer indicates the affected lot number to be 19075574.Additionally two iv bags (a 1000 ml nacl freeflex and a 500ml baxter with carboplatin) and a 11426965 infusion set were received connected to the samples to assist the investigation.As part of the investigation the customer also returned an alaris system lvp pump module.A visual inspection of all the samples received did not identify any signs of damage or manufacturing defects which could have contributed to the customer's experience.Functional testing was performed by placing each set in the lvp pump received from the customer and continuously opening and closing the pump door; in each instance the flow stop was noted to be correctly activated.The samples were then subjected to pressure testing while the flow stop was occluded; no fluid flow was noted to move beyond the flow stop in each instance.A performance verification procedure (pvp) test was then performed on the returned pump in accordance with the technical services manual (tsm); the results for the rate accuracy and occlusion alarm threshold were noted to be out of specification.The pump was then recalibrated and the rate accuracy brought back into specification; however, testing of the patient side pressure sensor identified that the readings were too high to be re-calibrated.The module passed all other functional tests.It was not possible to confirm the root cause of the customer¿s experience in this instance.Testing of the returned sample did not identify any product defects or quality deviations that could have contributed to the customer¿s experience.A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against products in the alaris system product family in the past 12 months.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9460985
Report Number9616066-2019-03642
Device Sequence Number11533262
Product Code FPA
UDI-Device Identifier10885403232367
UDI-Public10885403232367
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Model Number11426964
Device Catalogue Number11426964
Device Lot Number19075574
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"ADDITIONAL CONCOMITANT PRODUCT 11426965"; 8100,8015, THERAPY DATE: (B)(6) 2019.